Has anyone ever heard of negative reaction to Questran?

Veteran support board users and new posters - use this forum to talk about whatever you want. Topics may be C. diff. related but are not required to be. Post here about posters' birthdays, holiday greetings, vacation plans, etc. If it doesn't fit in another forum, put it here.
MKW
Regular Contributor
Posts: 359
Joined: Mon Sep 26, 2016 9:49 am

Has anyone ever heard of negative reaction to Questran?

Postby MKW » Tue May 22, 2018 7:04 pm

I have been seeing an integrative medicine doctor for SIBO/IBS which I developed following my FMT for recurrent C Diff.

I was taking an herbal antimicrobial and a pyrophyllite clay/activated charcoal combo pill daily as a toxin binder for the last month. The clay/charcoal pill went out of stock with the manufacturer and will not be available for two months (just my luck), so my doctor had me try to use Questran (cholestyramine) instead. After two days I ended up with loose floating D from the cholestyramine. I took it an additional day to make sure and had D again today. My BM's previously were fine, and I have not eaten anything unusual.
So... this drug is given for IBS-D. It evidently constipates EVERYONE, except me. I reported this to my doctor, and he said it is very weird I had that response.
A lot of people on this board have experience with Cholestyramine during or after C Diff, and I want to ask - has anyone ever heard of a person having a negative GI response to it, with either D or unable to tolerate it due to any side effects?

I guess I feel worried I did not respond in the typical way. I am still waiting on a lot of blood test results to come back that the doctor has run, so don't have a full picture of all of my health issues at this point. Any input on this would be most appreciated! - Melanie

Lid49
Regular Contributor
Posts: 149
Joined: Tue Sep 05, 2017 4:39 pm

Re: Has anyone ever heard of negative reaction to Questran?

Postby Lid49 » Tue May 22, 2018 8:35 pm

Melanie I know is expensive but with coupon or if you call manufacturers I think for sibo the best is enteragam and also for Ibs.
For me was very good and also I gain weight.
Ask you're Dr foe a prescription. With coupon instant on line is 300$.if you call the nr and you tell them you have a prescription they will cal the Dr and it will go even chipper.
Lidia.

MKW
Regular Contributor
Posts: 359
Joined: Mon Sep 26, 2016 9:49 am

Re: Has anyone ever heard of negative reaction to Questran?

Postby MKW » Tue May 22, 2018 8:46 pm

Ok, thank you for the information!

Lid49
Regular Contributor
Posts: 149
Joined: Tue Sep 05, 2017 4:39 pm

Re: Has anyone ever heard of negative reaction to Questran?

Postby Lid49 » Tue May 22, 2018 9:00 pm

It may be an ingredient that you're body do not agree with, I never take questran, I think there is a similar product but not sure on the market.
Lidia.

beth22
Long Time Contributor
Posts: 9456
Joined: Tue Apr 07, 2009 2:23 pm

Re: Has anyone ever heard of negative reaction to Questran?

Postby beth22 » Wed May 23, 2018 1:06 am

I did not get D from questran, but I got nausea and a headache. I stopped it. I got EnteraGam from their own pharmacy called Foundation Care Pharmacy and it was about $60 for the box of 30 packets. Their number is 844 368-3721, but you have to have the doctor order it for you. You can call them and get details and see how much it is now. I got it last year and it may have gone up.

roy
Long Time Contributor
Posts: 3310
Joined: Sat Aug 02, 2014 1:05 am

Re: Has anyone ever heard of negative reaction to Questran?

Postby roy » Wed May 23, 2018 3:08 am

"My BM's previously were fine"

If it's not broke why fix it?

MKW
Regular Contributor
Posts: 359
Joined: Mon Sep 26, 2016 9:49 am

Re: Has anyone ever heard of negative reaction to Questran?

Postby MKW » Wed May 23, 2018 9:30 am

Thank you for the information.
He had recommended a non-prescription supplement by Designs for Health Pure Paleo Igg powder. It sounds very similar to EnteraGam.
He thinks I need a “toxin binder” because I had a previous bad die off reaction from herbal antimicrobials.
That is why he had me taking the clay/charcoal.
I have SIBO and Candidiasis.
I have no idea if this guy knows what he’s doing. He’s an Integrative Medicine Doctor.
I don’t have good options in my area for GI care.
My previous Gastroenterologist who has since left her practice recommended him to me.


Return to “Free Form Discussion”



Who is online

Users browsing this forum: No registered users and 4 guests